MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5521-B-600
Medical Device Problem Codes Material Fragmentation (1261); Osseointegration Problem (3003); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's left knee was revised after patient complaint of sharp tibial pain.The original surgical plan was to perform a poly swap.Intra-operatively, the surgeon noted the presence of black, metallic debris in the patient.The surgeon found the tibial component was loose and that the device had broken at the stem/ baseplate junction.The patient was revised to another universal baseplate with stem and insert.Rep confirmed there are no allegations against the insert, and that the femoral component was well-fixed and not revised.Rep provided pre-revision x-rays and explant pictures, and reported that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
An event regarding loosening and fretting involving a triathlon baseplate was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device noted the following: bone cement was observed on the distal surface of the tibial baseplate.The fracture surface associated with the proximal portion of the stem exhibits damage consistent with post fracture abrasion.Dimensional inspection: dimensional inspection was not performed because the event does not relate to device dimensions.Functional inspection: functional inspection was not performed because the event does not relate to device function.Material analysis: material analysis of the returned device noted the following: bone cement was observed on the tibial baseplate and stem.Damage consistent with the explantation process was observed on the baseplate and stem.Elemental analysis confirmed the base material of the baseplate is consistent with an astm f75 alloy and the base material of the stem is consistent with an astm f136 alloy.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: x-rays provided confirm fracture at the stem/baseplate junction, need additional information; primary and revision operative reports, clinical and past medical history.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant stated the following comment: x-rays provided confirm fracture at the stem/baseplate junction, need additional information; primary and revision operative reports, clinical and past medical history.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's left knee was revised after patient complaint of sharp tibial pain.The original surgical plan was to perform a poly swap.Intra-operatively, the surgeon noted the presence of black, metallic debris in the patient.The surgeon found the tibial component was loose and that the device had broken at the stem/ baseplate junction.The patient was revised to another universal baseplate with stem and insert.Rep confirmed there are no allegations against the insert, and that the femoral component was well-fixed and not revised.Rep provided pre-revision x-rays and explant pictures, and reported that no further information will be available.

Brand Name
TRI TS BASEPLATE SIZE 6
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9117362
Report Number0002249697-2019-03328
Device Sequence Number2774538
Product Code MBH
UDI-Device Identifier07613327026337
UDI-Public07613327026337
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number5521-B-600
Device Catalogue Number5521-B-600
Device Lot NumberKMRH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient Weight124